MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM09040
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that the endovascular stent graft migrated up to the arm after it was post-dilated with a 9 x 4 balloon.An additional stent graft was used to secure the endovascular stent graft in place.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The reported event may be associated with a difficult vessel anatomy leading to inaccurate stent graft deployment and subsequent migration.Also the usage of a stent graft with inappropriate lumen diameter may be a contributing factor to the reported event.In this case, the vessel diameter was not measured.Reportedly, no difficulties occurred during deployment.On the basis of the information available and as no sample or images was returned for evaluation, a definitive root cause for the reported event could not be determined.The ifu supplied with this device indicates stent graft migration as a potential complication.The ifu states: "careful attention of the operator is warranted to mitigate the possibility of distal (central venous system) migration of the stent graft during deployment.After deployment of approximately 15 mm of the stent graft, wait for the distal end of the stent graft to fully expand." and "special care must be taken to ensure that the appropriate size fluency plus endovascular stent graft is selected prior to introduction.In order to ensure sufficient wall apposition, it is recommended to oversize the stent graft relative to the healthy (non-diseased) portion of the vessel." in addition, the ifu states: "careful attention should be paid to ensure the device is appropriately sized to the achievable lumen, taking into account any change to the stated treatment area diameter that may have resulted from previous interventions.Under-sizing the device may result in device migration." and "prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6614672
Report Number9681442-2017-00190
Device Sequence Number95587
Product Code PFV
UDI-Device Identifier04049519008530
UDI-Public(01)04049519008530(17)191209(10)ANAZ1742
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2019
Device Model NumberFEM09040
Device Catalogue NumberFEM09040
Device Lot NumberANAZ1742
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer06/13/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR